3 years of symptoms (hairloss, vaginal issues, acne &more) and no answers
If anyone has any insight into what I'm going through I would be forever grateful.
I'm 21 years old, and have had my life turned completely upside down because of some medical issues for which there are still no answers. I have seen so many doctors- GPs, dermatologists, 1 endocrinologist, but still no definitive answers or treatment that has worked. I can't even begin to explain how painful and devastating this has been for me, so I won't even try. So here's what's up:
1) The big one- hairloss. Three years ago (when I was 18), I took a shower one day and I noticed a lot more hair coming out then usual. And ever since that one day, that one random shower, it hasn't stopped since. It started exactly that suddenly. It wasn't some kind of gradual thinning the way general female pattern baldness is described, nor did it fall out in areas or spots, which would point to an auto immune disease. It is just diffuse hairloss, that started one day and hasn't stopped since then.
2) Severe Acne. Particularly all over my chin and jawline. I've never had clear skin, but this seems to be something different, especially because the area where the acne has developed is so specific, and not an area where I would typically break out.
3) Constant vaginal infections of some kind- I have thick white discharge that isn't clumpy or smelly, horrible constant itching and burning, and when I last had intercourse, the penetration was painful (and so incredibly embarrassing because of the discharge). Over the counter yeast meds do nothing. All the perscription meds do nothing. Probiotic vaginal suppositories do nothing. I test negative for bacterial vaginosis, and STIs (chlamydia, gonnorrhea, and all the others). What the hell.
4) Not sure if this is/isn't related, but my hands and feet are FREEZING.
5) Again, this might be unrelated because it's so recent and I'm getting to the end of a cold Canadian winter, but in the last few weeks I've developed itchy rashes (I don't know.. they look like eczema rashes?) on my neck and on my legs.
Does anyone have insight of any kind? Like I said, it has been 3 long years of hitting a brick wall with doctors, and there has been no improvement to any of my symptoms. I currently take 150 mg/day spironolactone (for my hair and acne) and I have seen a slight improvement in my skin, but not much, and no effect on my hair.
Thanks in advance to anyone who responds. My whole life has been affected by all this crap, and I feel so low and defeated.
For your symptoms, get your hormone status and thyroid levels checked. You need to pay attention to your diet. Your hair needs vitamins and minerals to grow that it can only get from the bloodstream. So if you want to speed up your hair growth and thickness you should limit the intake of fat and salts. Selenium, zinc and magnesium are some of the minerals that your hair needs and also amino acids and vitamin E will help in growing hairs.
Treatment of acne include topical and oral antibiotics, topical retinoids, hormonal therapy, dermabrasion , phototherapy and laser resurfacing. Normally a combination of treatments is followed and if nothing proves effective then dermabrasion and laser therapy are useful.
You may be having a yeast infection or vaginal candidiasis, which typically causes swelling, redness, and itchiness of the vaginal area. It also causes a curd-like vaginal discharge. There may also be skin involvement wherein the skin around the vaginal area also becomes infected and become red and have rashes. Try to avoid wearing tight underwear and pants. Wear cotton underwear as much as possible and maintain proper hygiene. It would be best to see your Doctor so a pelvic examination can be performed. A sample of the vaginal discharge may be taken to confirm the specific cause of the infection. If a yeast infection is confirmed, an antifungal medication will be prescribed to you.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.